Alert archive / North Carolina / Wind Advisories in 2007

Wind Advisory 3, NWS Newport/Morehead City, NC

January 28, 2007

NWS Newport/Morehead City, NC issued this wind advisory at Jan 28, 2007, 3:23 AM EST. It took effect at Jan 28, 2007, 11:00 PM EST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jan 28, 2007, 3:23 AM EST (08:23 UTC)
In effect from
Jan 28, 2007, 11:00 PM EST
Expired
Jan 29, 2007, 10:00 AM EST
In force
11 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KMHX 280823
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
323 AM EST SUN JAN 28 2007

NCZ095-103-104-282200-
/O.NEW.KMHX.WI.Y.0003.070129T0400Z-070129T1500Z/
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT...
EMERALD ISLE...NEWPORT...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
323 AM EST SUN JAN 28 2007

...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 10 AM EST
MONDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO
10 AM EST MONDAY. THE AREAS COVERED BY THE ADVISORY ARE THE OUTER
BANKS FROM CAPE LOOKOUT NORTH...AS WELL AS FOR DOWN EAST CARTERET
COUNTY. 

A COLD FRONT WILL PASS THROUGH THE AREA THIS EVENING. STRONG WINDS
BEHIND THE FRONT WILL CREATE VERY WINDY CONDITIONS ALONG THE
COAST. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
2 follow-up statements
000 
WWUS72 KMHX 282103
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
403 PM EST SUN JAN 28 2007

NCZ095-103-104-291015-
/O.CON.KMHX.WI.Y.0003.070129T0400Z-070129T1500Z/
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT...
EMERALD ISLE...NEWPORT...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
403 PM EST SUN JAN 28 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
10 AM EST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
10 AM EST MONDAY. 

A COLD FRONT WILL PASS THROUGH THE AREA THIS EVENING. STRONG
WINDS BEHIND THE FRONT WILL CREATE VERY WINDY CONDITIONS ALONG
THE COAST LATE THIS EVENING INTO MONDAY MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS72 KMHX 290842
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
342 AM EST MON JAN 29 2007

NCZ095-103-104-291500-
/O.CON.KMHX.WI.Y.0003.000000T0000Z-070129T1500Z/
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT...
EMERALD ISLE...NEWPORT...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
342 AM EST MON JAN 29 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT ALONG THE COAST UNTIL 10 AM EST
THIS MORNING.

LOW PRESSURE MOVING OFF THE MID ATLANTIC COAST AND HIGH PRESSURE 
BUILDING IN FROM THE WEST WILL PRODUCE GUSTY NORTHWEST WINDS OF 25
TO 35 MPH ALONG THE COAST EARLY THIS MORNING. THE WINDS WILL
GRADUALLY DIMINISH FROM MID MORNING THROUGH THE AFTERNOON. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this wind advisory went out at Jan 28, 3:14 AM EST, 9 minutes earlier.

Area forecast discussion, Jan 28, 3:14 AM EST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
314 AM EST SUN JAN 28 2007

.SHORT TERM /TODAY THROUGH TUESDAY NIGHT/...THE GFS IS THE FAVORED
MODEL THIS MORNING SO AM USING IT FOR THIS PACKAGE. LARGE SHIELD OF
RAIN SEEN UPSTREAM ON CLX AND LTX RADARS MOVING NORTHEAST. BUMPED UP
POPS IN THE 12Z-18Z TIMEFRAME TO CATEGORICAL SOUTHEAST TO LIKELY
ELSEWHERE. AS THE LOW MOVES AWAY THIS AFTERNOON POPS WILL DROP OFF
RAPIDLY. LEFT THE AFTERNOON AS IS FROM PREVIOUS PACKAGE...30 PERCENT
SOUTHEAST TO 20 PERCENT REMAINDER. THE COLD FRONT WILL SWEEP THROUGH
THE AREA EARLY IN THE EVENING WITH A DECENT POCKET OF 70+ BOUNDARY
LAYER RH ALONG WITH GOOD LIFT AND CONVERGENCE JUST BEHIND IT. THE
850 MB 0 DEGREE ISOTHERM WILL BE ALONG THE COAST AT THAT TIME.
THEREFORE WENT WITH ISOLATED FLURRIES EXCEPT FOR EXTREME SOUTHEAST
AND THE COASTAL WATERS FROM HATTERAS SOUTH. IN ADDITION...SURFACE
WINDS WILL MEET WIND ADVISORY CRITERIA SO AM ISSUING A WIND ADVISORY
FROM 04Z-15Z MONDAY FOR OUTER BANKS DARE AND HYDE COUNTIES AS WELL
AS FOR CARTERET...THOUGH ONLY DOWNEAST CARTERET AND THE COAST NORTH
OF CAPE LOOKOUT WILL SEE THE STRONGEST WINDS. MONDAY INTO TUESDAY
WILL BE DRY AND COOL. HIGH PRESSURE CENTERED OVER THE GULF STATES
MONDAY WILL WEAKEN AND COMBINE WITH THE HIGH BUILDING SOUTHEAST FROM
THE NORTHERN PLAINS.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...THE HIGH WILL BE CENTERED
OVER THE CAROLINAS ON WEDNESDAY BEFORE MOVING OFF THE COAST
THURSDAY. THE NEXT CHANCE OF RAIN COMES ON FRIDAY WITH A LOW MOVING
NORTHEAST ACROSS THE COASTAL COUNTIES AND A COLD FRONT COMING IN
JUST BEHIND IT.

&&

.AVIATION /08Z-06Z/...EVEN WITH AREA OF LOW PRES WORKING ITS WAY UP
THE COAST TODAY AND SFC FRONT SWINGING THROUGH THE RGN TONIGHT
EXPECT MAINLY VFR CONDITIONS THROUGH TONIGHT. SOME MVFR CIGS AROUND
3K FT ARE POSSIBLE EARLY THIS MRNG ALONG WITH MVFR VSBYS AROUND 5
MILES IN AREAS OF LIGHT RAIN...BUT THE LOWER CONDITIONS SHOULD BE
SHORT LIVED. LATE TONIGHT LOWERED VSBYS AND CIGS ARE POSSIBLE AGAIN
AS COLD AIR FILTERS INTO THE RGN AND A FEW SNOW SHOWERS ARE
POSSIBLE. VSBYS AND CIGS IN ANY SNOW SHOWERS LATE TONIGHT COULD
BRIEFLY DROP TO AROUND 3 MILES AND 1K FT.

&&

.MARINE...STRONGER WINDS AND HIER SEAS ARE HANGING ON A BIT LONGER
INT CENTRAL THIS MRNG THAN ORIGINALLY EXPECTED BUT LAST FEW HOURS
HAVE SEEN CONDITIONS IMPROVING AS DIAMOND BUOY NOW DOWN TO 8 FT
WITH WINDS OF 25 KTS FROM THE WEST. THE WESTERLY COMPONENT TO THE
WINDS HAS RESULTED IN DECREASE SEAS NEAR THE COAST WITH DUCK PIER
ONLY REPORTING 1 FT.

SFC LOW IS CURRENTLY LOCATED OFF THE GA/SC COAST AND NEXT COLD
FRONT IS DRAPED ACROSS NRN VA INTO ERN TN. BOTH NAM AND GFS BRING
THE LOW NE TODAY WITH GFS A BIT CLOSER TO THE COAST. BUT NEITHER
MODEL INCREASE THE WINDS MUCH DURING THE DAY. CONSEQUENTLY WE WILL
ALLOW WINDS TO DECREASE THIS MRNG THEN BEGIN TO INCREASE AGAIN
TODAY AS GRADIENT BEGINS TO TIGHTEN AHEAD OF THE COLD FRONT. WILL
FAVOR THE GFS SLIGHTLY MORE THAN THE NAM AS GFS HAS BEEN A BIT
MORE CONSISTENT. THIS WILL RESULT IN A SHIFT TO MORE SW WINDS
EARLY TODAY THEN BACK TO THE WEST AND NW BY LATE AFTN. WITH
PASSAGE OF COLD FRONT EARLY THIS EVENING AND SIGNIFICANT COLD AIR
ADVECTION TONIGHT EXPECT WINDS TO INCREASE TO GALE FORCE ALL
WATERS THROUGH THE EVENING. SEAS FROM WW3 GUIDANCE INITIALIZED A
BIT TOO LOW BASED ON DIAMOND BUOY SO WILL MAKE ADJUSTMENTS UP SRN
AND CENTRAL WATERS TODAY. WILL GO CLOSE TO WW3 GUIDANCE FOR
TONIGHT AND EARLY MONDAY WITH POSSIBLY SOME UPWARD ADJUSTMENT.

WINDS AND SEAS SHOULD BOTH BEGIN TO SUBSIDE LATER MONDAY AS FRONT
MOVES OFFSHORE AND HIGH BEGINS TO BUILD OVER THE RGN. ANOTHER SFC
TROF SWINGS THROUGH ON TUE AND BUILDS WINDS AND SEAS BRIEFLY AGAIN
BEFORE ANOTHER HIGH SETTLES OVER THE RGN BY LATE TUE NIGHT. THIS HIGH
WILL SLIDE EAST LATE WED INTO EARLY THU AND ALLOW FOR RETURN TO SW
FLOW AHEAD OF A DEVELOPING SYSTEM THAT COULD MOVE INTO THE AREA ON
FRI.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY FROM 11 PM THIS EVENING TO 10 AM EST MONDAY FOR
     NCZ095-103-104.

MARINE...GALE WARNING FROM 10 PM THIS EVENING TO 8 AM EST MONDAY FOR
     AMZ130-135-158.

     GALE WARNING FROM 10 PM THIS EVENING TO 10 AM EST MONDAY FOR
     AMZ150-152-154-156.

&&

SHORT TERM...AUSTIN
LONG TERM...AUSTIN
AVIATION...FAUCETTE
MARINE...FAUCETTE

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 28, 3:14 AM ESTCoastal Flood StatementMHX31 hr

Nearby

Wind Advisories in North Carolina, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.